Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 615, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 31, 2000, 2:54 PM CDT for Morehouse Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 31, 2000, 2:54 PM CDT (19:54 UTC)
- Expired
- Aug 31, 2000, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Morehouse Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 3:20 PM CDT | Thunderstorm Wind | Bastrop, LA | A few trees were blown down, and knocked down power lines. Several sheds were destroyed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 311955 SVRJAN LAC067-312030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 330 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF BASTROP...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MOREHOUSE PARISH HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. STAY AWAY FROM WINDOWS. 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:40 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 31, 2:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU AUG 31 2000 UPDATED FORECAST TO ADD ISOLATED THUNDERSTORMS TO NW MS TODAY. LOW LEVEL SLY FLOW HAS INCREASED DEWPOINTS SUFFICIENTLY TO INITIATE AFTERNOON CONVECTION. .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 31, 10:00 AM CDT, 4 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 010400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT THU AUG 31 2000 THE AIR MASS OVER THE REGION IS VERY UNSTABLE TODAY. MOISTURE HAS BEEN LIMITED BUT THE BEST SUPPLY WILL BE OVER EASTERN AND SOUTHERN MISSISSIPPI ZONES DURING THE AFTERNOON AND EVENING. STORMS THAT DEVELOP IN THIS UNSTABLE AIR MASS WILL STRENGTHEN RAPIDLY AND MAY BECOME SEVERE OVER A VERY SHORT TIME. THERE IS A GOOD CHANCE THAT STORMS THIS AFTERNOON AND EVENING WILL PRODUCE DAMAGING THUNDERSTORM WIND GUSTS BUT STORM COVERAGE WILL BE WIDELY SCATTERED AT BEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE OVER SOUTHEAST MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 31, 10:35 AM CDT, 4 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 010400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT THU AUG 31 2000 THE AIR MASS OVER THE REGION IS VERY UNSTABLE TODAY. MOISTURE HAS BEEN LIMITED BUT THE BEST SUPPLY WILL BE OVER EASTERN AND SOUTHERN MISSISSIPPI ZONES DURING THE AFTERNOON AND EVENING. STORMS THAT DEVELOP IN THIS UNSTABLE AIR MASS WILL STRENGTHEN RAPIDLY AND MAY BECOME SEVERE OVER A VERY SHORT TIME. THERE IS A GOOD CHANCE THAT STORMS THIS AFTERNOON AND EVENING WILL PRODUCE DAMAGING THUNDERSTORM WIND GUSTS BUT STORM COVERAGE WILL BE WIDELY SCATTERED AT BEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE OVER SOUTHEAST MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.